Steroid Reduction

5 Posts | Page(s): 1 

Steroid Reduction

by caring_daughter on Sat Nov 26, 2005 12:00 AM

Quote | Reply
My dad had tumor resection on 8/29/05, followed by chemotherapy with Temodar 140 mg x 42 days along with radiation therapy for his GBM IV. Therapy concluded on Nov. 14 and 17 respectively. His medical oncologist is recommending that his decadron dosage be reduced with the hopeful discontinuation of this medication on Dec. 30. He currently takes Decadron 2 mg three times a day. Are most of you or your loved ones able to discontinue your steroid medication once radiation therapy is completed? How do we know if my dad is having difficulties due to being off of the steroid or problems due to growth of his tumor? Any input you can provide would be greatly appreciated. Thanks, "Loving Daughter"

Caring

by Garland on Sun Nov 27, 2005 12:00 AM

Quote | Reply
I replied to your other post. he does not need a sudden change in that steriod unless the doc thinks he can withstand it. it keeps the swelling in the brain controlled. The radiation does leave one fatigued especially at the end of the treatments. I don't think they can tell if it is from the tumor until they see an mri and that should be @ 6-8 weeks after he completes initial treatment.

Steriods & Gbm

by Debmac on Mon Nov 28, 2005 12:00 AM

Quote | Reply
My husband has GBM IV diagnosed in April 2005. He has not been able to come off of the steriods, he takes 2 mg 4 x daily. Everytime the docs have tried to reduce or take him off, he gets very, very confused and lethargic. He really just kind of "crashes". With him it has been pretty easy to tell that he needs more steriods or needs to go back to the former dosage. I don't really know how to tell whether it is the tumor itself causing problems. I just watch him closely and pretty much wait for the next MRI to see how it is going (Unless, of course, I feel like I need to call the doc.) His tumor is in the left temporal lobe and has spread to the parietal lobe. Take care, your family is in my prayers.

Decadron

by Barrett on Mon Nov 28, 2005 12:00 AM

Quote | Reply
Once my mom was finished with radiation treatment the doctor took her off of the Decadron as well. She seems to be more confused, lethargic, and has more headaches when she is off of the Decadron. They have since found another significant tumor growing now and she has been placed back on it to reduce the swelling in the brain and to help with memory loss and headache pain from pressure.

Steroid Reduction

by caring_daughter on Wed Nov 30, 2005 12:00 AM

Quote | Reply
Thank for replying to my question about my dad. He sees his neurologist tomorrow and is scheduled for his first MRI even though it is only two weeks since completing radiation. It sounds like it is a possibility that my dad could be needing to increase his decadron dose again. It seems like the weakness and the increased lethargy coincided with blood pressure medication changes, the end of radiation, and the reduction in his decadron. Debmac, my dad's tumor also affects the left temporal lobe. Can you tell me more about your husband's coarse since his diagnosis? Each of you are in my thoughts and prayers. It sure helps to have others to turn to for support who are dealing with the same situation. Thanks, Rondi
5 Posts | Page(s): 1 
Subscribe to this message board discussion

We care about your feedback. Let us know how we can improve your CancerCompass experience.